Hail, Little River
- When
- May 27, 5:30 PM CST
- Where
- Little River County, 2 mi N of Winthrop
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.867, -94.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 27, 5:00 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 600 PM CDT MON MAY 27 2002 HAVE SENT A QUICK UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH 342 FOR NORTHEAST TEXAS. ALSO INCREASED POPS IN SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WHERE PRESENT ACTIVITY WAS LOCATED. ANOTHER UPDATE LIKELY NEEDED LATER TONIGHT. .SHV...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
455 PM CDT MON MAY 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM 3 NE HOPE AR .75 INCH HAIL
05/27/02 HEMPSTEAD HAIL COVERING THE
GROUND. REPORTED BY
LAW ENFORCEMENT
0440 PM 3 NE HOPE AR 2.00 INCH HAIL
05/27/02 HEMPSTEAD REPORTED BY LAW
ENFORCEMENT.
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT MON MAY 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0440 PM 3 NE HOPE AR WIND DAMAGE
05/27/02 HEMPSTEAD TREES DOWN IN PERRYTOWN.
REPORTED BY LAW
ENFORCEMENT.
0500 PM 3 W EMMET AR FLOODING
05/27/02 HEMPSTEAD HWY 67 CLOSED BETWEEN
EMMET AND PERRYTOWN.
REPORTED BY LAW
ENFORCEMENT.
22TXZ096-097-108>112-124>126-136>138-149>153-165-166-272315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 555 PM CDT MON MAY 27 2002 SEVERE THUNDERSTORM WATCH 342...IN EFFECT UNTIL 7 PM CDT FOR MUCH OF EAST TEXAS HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...WITH A FEW STORMS POSSIBLY REACHING SEVERE LIMITS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
612 PM CDT MON MAY 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM HOPE AR FLOODING
05/27/02 HEMPSTEAD NUMEROUS COUNTY ROADS
FLOODED IN AND AROUND
PERRYTOWN AND HOPE.
REPORTED BY LAW
ENFORCEMENT.
0510 PM HOPE AR WIND DAMAGE
05/27/02 HEMPSTEAD TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0545 PM DIERKS AR 1.00 INCH HAIL
05/27/02 HOWARD REPORTED BY LAW
ENFORCEMENT.
0545 PM DIERKS AR WIND DAMAGE
05/27/02 HOWARD POWER LINES DOWN. REPORTED
BY LAW ENFORCEMENT.
22The Western Arkansas radar (KSRX), 158 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288563.